Oklahoma, 2008

Hail in Oklahoma, May 26, 2008

May 26, 2008 · NWS TSA · 3 events in 2 counties and zones

Isolated severe thunderstorms occurred to the west and northwest of Tulsa on the evening of the 26th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$50,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Isolated severe thunderstorms occurred to the west and northwest of Tulsa on the evening of the 26th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 26, 7:10 PM CST, 50 minutes earlier.

Area forecast discussion, May 26, 7:10 PM CST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
810 PM CDT MON MAY 26 2008

.DISCUSSION...
GOOD INSTABILITY REMAINS OVER THE REGION TONIGHT ALONG WITH
EXCELLENT LOW LEVEL MOISTURE. DEEP LAYER SHEAR IS SOMEWHAT LACKING
BUT INCREASING LOW LEVEL JET WILL MAKE UP FOR THAT SOME OVER THE
NEXT FEW HOURS. BELIEVE THAT WITH TIME THE TORNADO THREAT WILL
GRADUALLY DIMINISH AND THE HEAVY RAIN AND STRONG WIND THREAT
WILL INCREASE. SEE LITTLE CHANGE IN THE FORECAST AT THIS TIME
BUT WILL LIKELY UPDATE WITH TRENDS LATER THIS EVENING.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 AM TUESDAY FOR OKZ054-OKZ055-OKZ056-
     OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063.

AR...NONE.
&&

SHORT TERM...10
LONG TERM....15
Hazardous weather outlook, May 26, 4:03 PM CST, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
503 PM CDT MON MAY 26 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-271000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 PM CDT MON MAY 26 2008

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.
TORNADO.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS
	ONSET...ONGOING.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.

FLASH FLOOD.
	RISK...ELEVATED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.

HEAVY RAIN.
	RISK...ELEVATED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.

DISCUSSION...
MULTIPLE OUTFLOW BOUNDARIES CRIS-CROSS THE REGION EARLY THIS
EVENING WITH A DRYLINE ACROSS THE OKLAHOMA AND TEXAS PANHANDLES.
VERY UNSTABLE AIR REMAINS ACROSS THE REGION AND ADDITIONAL THUNDERSTORMS
ARE EXPECTED OVERNIGHT. HEAVY RAIN POTENTIAL EXISTS WITH SOME OF THE
THUNDERSTORMS WITH NORTHEAST OKLAHOMA HAVING THE GREATEST THREAT BUT
CAN NOT RULE OUT LOCAL HEAVY RAIN IN ANY AREA.

LARGE HAIL AND DAMAGING WINDS ARE ALSO A STRONG POSSIBILITY WITH
THUNDERSTORMS OVERNIGHT. TORNADOES ARE ALSO A POSSIBILITY BUT IS A
MUCH WEAKER THREAT COMPARED TO THE HEAVY RAIN AND STRONG WIND
POTENTIAL.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION LIKELY NEEDED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...NO HAZARDS.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...NO HAZARDS.

EXTENDED DISCUSSION...
A COLD FRONT WILL MOVE ACROSS THE REGION TUESDAY AND EARLY WEDNESDAY
CAUSING AN INCREASE IN THUNDERSTORM COVERAGE. SOME THUNDERSTORMS
COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. A WEAKER COLD
FRONT WILL APPROACH THE AREA THIS WEEKEND BRINGING ANOTHER CHANCE
OF THUNDERSTORMS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, May 26, 3:08 PM CST, 4 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
408 PM CDT MON MAY 26 2008

ARZ001-002-010-262215-
BENTON AR-CARROLL AR-WASHINGTON AR-
408 PM CDT MON MAY 26 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 515 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     NORTHEASTERN WASHINGTON...NORTHWESTERN CARROLL AND BENTON

AT 408 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 4 MILES NORTH OF PEA RIDGE TO CENTERTON TO 4
MILES NORTHWEST OF GENTRY...MOVING EAST AT 18 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...WALNUT HILL...ROCKY
COMFORT...FAIRMOUNT...BLAND...SHADY GROVE...MILLER...HILL TOP...
BENTONVILLE...ROGERS...LOWELL...GENTRY...PEA RIDGE...GATEWAY...
HEALING SPRINGS...SPRINGTOWN...HIGHFILL...CAVE SPRINGS...WAR EAGLE...
MONTE NE...LOOKOUT...VAUGHN...LARUE...CENTERTON...AVOCA...BELLA
VISTA...GARFIELD...BEAVER LAKE...BUSCH...SPRINGDALE...JOHNSON...
SONORA...TONTITOWN...ELM SPRINGS AND OAK GROVE.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3631 9382 3630 9386 3624 9386 3623 9388
      3620 9389 3608 9409 3628 9458 3638 9436
      3650 9421 3650 9395 3650 9393 3649 9377
TIME...MOT...LOC 2108Z 285DEG 16KT 3651 9411 3635 9425
          3629 9452
Special weather statement, May 26, 6:00 PM CST, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
700 PM CDT MON MAY 26 2008

OKZ054-059-270100-
OSAGE OK-PAWNEE OK-
700 PM CDT MON MAY 26 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 800 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     CENTRAL OSAGE AND PAWNEE

AT 700 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MARAMEC...MOVING NORTH AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...FAIRFAX...PAWNEE...HALLETT...
MARAMEC...BLACKBURN...SKEDEE AND RALSTON.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3657 9687 3659 9652 3621 9651 3621 9680
TIME...MOT...LOC 0000Z 177DEG 17KT 3627 9669

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 hail. Local standard time, as filed.

Hail, Osage

When
May 26, 8:00 PM CST
Where
Osage County, Burbank
Measured
1.75 in hail
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
36.700, -96.720

Hail, Osage

When
May 26, 8:35 PM CST
Where
Osage County, Burbank
Measured
1.75 in hail
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
36.700, -96.720

Hail, Creek

When
May 26, 10:45 PM CST
Where
Creek County, 1 mi E of Mannford
Measured
1 in hail
Reported by
Public
Coordinates
36.250, -96.402

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2008Every state in 2008This day in weather historyWarnings in Oklahoma, May 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 105492, 105493, 105495.